Arkansas, 2019

Flood in Arkansas, June 10 to 11, 2019

June 10 to 11, 2019 · NWS MEG · 1 event in 1 county or zone

Adjacent low lying areas along the rising Mississippi River continued to cause road closures across portions of northeast Arkansas on June 11th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Adjacent low lying areas along the rising Mississippi River continued to cause road closures across portions of northeast Arkansas on June 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 10, 5:43 AM CST, 17 minutes earlier.

Area forecast discussion, Jun 10, 5:43 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
643 AM CDT Mon Jun 10 2019

.DISCUSSION...
Updated for the Aviation Discussion for the 12Z TAFs.

&&

.PREV DISCUSSION... /issued 406 AM CDT Mon Jun 10 2019/

DISCUSSION...
Less humid and cooler weather on way to the Midsouth today,
courtesy of northwest flow aloft and a Pacific cold frontal
passage. 08Z/3AM CDT surface map showed temps in the 30s over
western Nebraska, well below normal just 11 days out from the the
summer solstice.

While high temps today won't be too far off normal, the combination
of occasionally gusty winds and dewpoints cooling into the 50s
will make it seem cooler than temps alone suggest, at least in the
shade.

Short nighttime periods near the solstice notwithstanding, the
dry air and light winds will allow for favorable radiational
cooling conditions over the next few nights. A deep progressive
northern branch trof and reinforcing cold frontal passage
Wednesday night will extend the cool and dry conditions.

Temps and humidity return to near typical mid-June normals by the
weekend, as a gulf airmass returns under zonal flow aloft. Main
storm track will prevail just north of the Midsouth on Saturday,
but the medium range operational models depict height falls and
increasing rain chances across the Midsouth on Sunday. Rain
chances continue into early next week, with perturbations in
west/northwest flow aloft from upstream convection, and a warm
humid airmass over the Midsouth.

PWB

&&

.AVIATION...
For 12Z TAFs

Skies are generally clear. There are some low clouds, however,
they are scattered, also expect a few cumulus to form during the
day. Story for today will be the gusty winds from the north. Winds
will decrease this evening and skies will be clear. TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 10, 2:03 AM CST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
303 AM CDT Mon Jun 10 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-111015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
303 AM CDT Mon Jun 10 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Mississippi

When
June 10, 6:00 AM CST to June 11, 6:00 AM CST
Where
Mississippi County, 0.72 mi NE of Tukertown to 1.33 mi ENE of Tukertown
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.787, -89.921

Highway 120 has all lanes blocked at log mile 7.14 to 8.03 due to high water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827869.